Affordable Access

Publisher Website

First reported case of tenofovir-induced photoallergic reaction

Authors
Journal
Indian Journal of Pharmacology
0253-7613
Publisher
Medknow Publications
Publication Date
Volume
44
Issue
5
Identifiers
DOI: 10.4103/0253-7613.100407
Keywords
  • Drug Watch
Disciplines
  • Biology
  • Medicine

Abstract

A 50-year-old man, a known case of human immunodeficiency virus infection for the past 1 year, was on antiretroviral therapy in the form of stavudine, lamivudine, and nevirapine. Three days after replacing stavudine with tenofovir, he developed redness on the face and neck and within 48 h the rash became generalized. Dermatological examination revealed involvement of photoexposed areas of the face in the form of erythema and ill-defined hyperpigmented plaques, with mild periorbital edema. There was specific involvement of V and nape of the neck. Extensive erythema and scaling were also present on buttocks, thighs, and upper third of legs. A diagnosis of photoallergic dermatitis to tenofovir was considered and confirmed by histopathology and photopatch test. He responded well to the stoppage of the drug and oral corticosteroids. This is the first report of a photoallergic reaction to tenofovir in the literature.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Photoallergic reaction induced by flutamide.

on Photodermatology, photoimmunol... December 1991

Sertraline-induced photoallergic reaction.

on Journal of Clinical Psychophar... February 2009

Photoallergic reaction induced by piroxicam.

on Photo-dermatology August 1989

Fanconi syndrome and renal failure induced by teno...

on American journal of kidney dis... December 2002
More articles like this..